MAUDE Adverse Event Report: ARTHREX, INC. CORING REAMER, 9MM WITH COLLARED PIN; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CORING REAMER, 9MM WITH COLLARED PIN; ORTHOPEDIC MANUAL SURG INSTR
Model Number CORING REAMER, 9MM WITH COLLARED PIN
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 04/17/2023, it was reported by a arthrex employee via sems that an ar-1223s coring reamer became deformed and broke.This was discovered during a case and broke during use.Per facility: "the product was used for arthroscopic bone graft harvesting from the talus on (b)(6) 2023.During use, the tip of the reamer touched the sheath of the camera scope, causing deformation and broken within the joint.At this time, it was also confirmed that metal powder was generated.The doctor in charge was able to extract a bone graft using the product as it was, but the bone hole was enlarged due to the deformation of the product.No further information is available.".
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1223s was received for investigation.Upon visual inspection of the two returned devices, it was observed that the cannulated coring reamer had teeth broken into two pieces, which were the only parts returned from this device.Additionally, the collared pin shaft was found to be slightly bent.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.This event is likely caused by prying/levering the device against hard bone or other instrumentation during use.

Brand Name
CORING REAMER, 9MM WITH COLLARED PIN
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16906579
Report Number1220246-2023-06708
Device Sequence Number12105308
Product Code LXH
UDI-Device Identifier00888867005532
UDI-Public00888867005532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCORING REAMER, 9MM WITH COLLARED PIN
Device Catalogue NumberAR-1223S
Device Lot Number14986381
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown